Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 300, NWS North Platte, NE

July 5, 2005Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2005, 6:50 PM CDT for Holt County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2005, 6:50 PM CDT (23:50 UTC)
Expired
Jul 5, 2005, 7:23 PM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 052352
SVRLBF
NEC089-060015-
/O.NEW.KLBF.SV.W.0300.050705T2350Z-050706T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 715 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EXTREME SOUTHWESTERN HOLT COUNTY...OR ABOUT
  27 MILES NORTH OF BURWELL. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN HOLT COUNTY AT 700 PM CDT
  ALONG OR WEST OF HIGHWAY 11 SOUTHWEST OF AMELIA THROUGH 715 PM CDT
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4227 9923 4209 9922 4209 9901 4225 9909

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 060005
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT TUE JUL 5 2005

NEC089-060015-
/O.CON.KLBF.SV.W.0300.000000T0000Z-050706T0015Z/
HOLT NE-
705 PM CDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
SOUTHWESTERN HOLT COUNTY...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER SOUTHWESTERN HOLT COUNTY...OR ABOUT 26 
MILES NORTH OF BURWELL...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

LAT...LON 4222 9920 4209 9922 4209 9901 4223 9911

$$

CDC
000 
WUUS53 KLBF 060023 RRA
SVRLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT TUE JUL 5 2005

NEC089-060025-
/O.EXP.KLBF.SV.W.0300.000000T0000Z-050706T0015Z/
HOLT NE-
715 PM CDT TUE JUL 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLT COUNTY
EXPIRES AT 715 PM CDT...

THIS STORM HAS DISSIPATED. A NEW STORM IS LOCATED OVER SOUTH CENTRAL 
HOLT COUNTY. THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLT 
COUNTY HAS EXPIRED. A SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT 
FOR SOUTH CENTRAL HOLT COUNTY.

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR AMELIA...OR ABOUT 20 MILES SOUTHWEST OF
  ONEILL...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL HOLT COUNTY AT 730 PM CDT
  OVER AMELIA NOW THROUGH 8 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4222 9920 4209 9922 4209 9901 4223 9911

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:25 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 5, 2:25 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT TUE JUL 5 2005

...FORECAST CHALLENGES ARE PRECIP CHANCES OVER THE NEXT 36
HOURS...THEN TEMPS...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH FRIDAY)...MAIN FORECASTING CHALLENGES IN
THE NEAR TERM ARE PRECIP CHANCES AND SEVERE CHANCES OVER THE NEXT 36
HOURS. CAP ERODING QUICKLY UPSTREAM OVER THE BLACK HILLS...SWRN SD
AND NWRN NEBR ATTM. ROBUST SB CAPES OF 2-3K EXTEND FROM SNY NWWD TO
CDR ATTM PER LAPS DATA. A QUICK LOOK AT SHEAR VIA THE
MODELS...CONTINUES TO INDICATE MARGINAL SHEAR ACROSS THE NRN
PANHANDLE...WITH STRONGER SHEAR OVER THE SRN PANHANDLE AND NERN CO.
WITH STEEP LAPSE RATES AND COLD H5 AIR ALOFT...MAIN SVR THREAT
SHOULD BE FROM LARGE HAIL. AM EXPECTING TORNADO THREAT TO BE FAIRLY
MINIMAL ACROSS THE FA AS SURFACE TO 3 KM HELICITY...AS WELL AS
STRONGER SHEAR...LOCATED OFF TO THE WEST AND SOUTH. ONGOING FCST IN
PRETTY GOOD SHAPE FOR TONIGHT WITH THE HIGHEST POPS ACROSS THE
CENTRAL AND WESTERN AREAS...WITH THE LOWEST ACROSS THE NERN ZONES.

ON WEDNESDAY AND THURSDAY...ANOTHER ROUND OF TSRAS ARE EXPECTED TO DEVELOP
ACROSS THE PANHANDLE LATE IN THE AFTERNOON. H5 PATTERN AMPLIFIES
FURTHER...WITH ONE LAST WAVE DIVING SSEWD INTO THE NRN PANHANDLE
FROM THE BLACK HILLS DURING THE AFTERNOON. SB CAPES RANGE FROM 1-2K
J/KG DURING THE AFTERNOON. WITH PLENTY OF LOW LEVEL JUICE IN
PLACE...OPTED FOR MENTION OF THUNDER FOR ONE FINAL DAY. GIVEN THE
INCREASED AMPLITUDE OF THE MID LEVEL FLOW...I DIDNT CARRY POP FCST
AS FAR EAST AS TONIGHTS. THE EAST SHOULD REMAIN RELATIVELY DRY
TOMORROW AND BEYOND. DRY CONDS EXPECTED ON THURSDAY AS H5 HTS RISE
20 TO 30 GPM AND H5 TEMPS RISE 2-3C.

LONG TERM (SATURDAY THROUGH TUESDAY)...MODELS CONSISTENT THIS
MORNING WITH RIDGE ANCHORED OVER THE CENTRAL CONUS THROUGH EARLY
NEXT WEEK. GUIDANCE POPS...AS WELL AS HPC GUIDANCE...PLACE POPS WELL
BELOW CLIMO FOR THE PERIOD AND WILL CONTINUE DRY CONDS. TEMPS WILL
BE IN THE LOWER TO MID 90S FOR THE PERIOD...WITH LITTLE DAY TO DAY
CHANGE IN H85 TEMPS NOTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Jul 5, 3:16 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT TUE JUL 5 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-061100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
316 PM CDT TUE JUL 5 2005

...SEVERE THUNDERSTORM WATCH FOR THE EASTERN NEBRASKA PANHANDLE UNTIL
9 PM MDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS DEVELOPING OVER WYOMING AND SOUTH DAKOTA WILL SLOWLY
PROGRESS TO THE SOUTHEAST WHERE AN UNSTABLE AIRMASS IS IN PLACE.
THUNDERSTORMS ENTERING THIS AIRMASS WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL THE MAIN THREAT. BEST CHANCES FOR
THUNDERSTORMS THIS EVENING WILL BE WEST OF HIGHWAY 83.
OVERNIGHT...CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF
CONVECTIVE COMPLEXES ACROSS THE OUTLOOK AREA...MAINLY SOUTH AND EAST
OF A LINE FROM VALENTINE TO ELLSWORTH. THESE STORMS MAY PRODUCE
STRONG WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UPPER LEVEL RIDGING WILL BUILD INTO THE OUTLOOK AREA
WEDNESDAY...BRINGING WITH IT ADDITIONAL CHANCES FOR THUNDERSTORM
DEVELOPMENT. THEREAFTER...CONDITIONS ARE EXPECTED TO BE MAINLY DRY
WITH WARMER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

JMC

In the hours before

Special weather statement, Jul 5, 2:27 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT TUE JUL 5 2005

NEZ004-022-056-060300-
DEUEL NE-GARDEN NE-SHERIDAN NE-
INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...GORDON...
HAY SPRINGS...OSHKOSH AND RUSHVILLE
227 PM CDT TUE JUL 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 606 IN EFFECT UNTIL 9 PM MDT FOR
DEUEL...GARDEN AND SHERIDAN COUNTIES...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH IN EFFECT FOR THE EASTERN PANHANDLE UNTIL 9 PM
MDT.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FUTURE
WARNINGS AND STATEMENTS.

BUTTLER
Local storm report, Jul 5, 6:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             4 N ANTIOCH             42.13N 102.62W
07/05/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

&&

RLB
Local storm report, Jul 5, 6:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             7 N ANTIOCH             42.17N 102.62W
07/05/2005  1.75 INCH        SHERIDAN           NE   PUBLIC

&&

RLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:41 PM CDTSevere Thunderstorm WarningLBFLincoln34 min
Jul 5, 5:42 PM CDTSevere Thunderstorm WarningLBFSheridan35 min
Jul 5, 6:15 PM CDTSevere Thunderstorm WarningLBFSheridan30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.